Should I carry on with the Remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BuzyBum
Regular Member


Date Joined Feb 2004
Total Posts : 122
   Posted 5/10/2009 8:17 PM (GMT -7)   
Ok so I've had 6 infusions since last october, and I'm no better than when I started it, and I'm now getting it every 6 weeks, although thats only happened on my last infusion.

I'm also getting really bad joint pains, which it only occured to me yesterday, that it's probably the Remicade causing this. I don't recall having joint pains this bad before I was on it. I have had Remicade before about 5 years ago, and it worked well for me, but they stopped it while it was still working, because of the cost I've since found out. I think I've probably built up antibodies to it, and that's why I'm getting joint pain.

I'm due my next one in 4 weeks, and I'm planning on going for it, because I've only had one at 6 weeks. I'm facing having a colostomy bag if this doesn't work for me and he wont agree to letting me try anything else, so I'm abit desperate now. I have tried Humira but got a bad infection so had to stop it. I would like to try it again, but he told me it wasn't working after 2 months, but I don't think I gave it long enough, and I couldn't tell if it was working or not because I was so ill from the infection anyway.

I haven't had any other reactions to the Remicade, so I don't know if its worth carrying on with it to see if it works, or have I given it long enough?
37yr old woman UK. Diagnosed with crohns in 95. Currently on 2400mg asacol, 100mg Azathioprine. Been on Remicade once which worked well for me, but they took me off it. Flared up again. Took Humira but it didn't seem to agree with me, but thinking it was now an infection rather than side effects from Humira. Now back on Remicade, had 3 infusions so far and no reactions as yet. Consultant wants me to have a colostomy bag fitted, I've refused and want to try as many options as possible. On Elemental 028 extra diet for 6 weeks.


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 5/10/2009 8:50 PM (GMT -7)   
You had better tell your doctor about the joint pain. That is a common symptom of lupus (SLE) which is one of the side effects of Remicade. They should do a blood test to check, but you should jump on this one. If you are not being offered any other therapy, you might have a look at: Interscience. This is a British study on kids with IBD who had run out of options for medication and were facing surgery.

BuzyBum
Regular Member


Date Joined Feb 2004
Total Posts : 122
   Posted 5/11/2009 2:32 AM (GMT -7)   
Hi keeper, thanks for your reply.

I will mention the joint pain to the nurse on my next infusion, because I doubt I will be seeing my consultant before then.

Incidently I took some steroids lastnight and I've woken up pain free today. I'm only planning on taking them for 10 days though. If only they didn't have such horrible side effects, they'd be a miracle worker!
37yr old woman UK. Diagnosed with crohns in 95. Currently on 2400mg asacol, 100mg Azathioprine. Been on Remicade once which worked well for me, but they took me off it. Flared up again. Took Humira but it didn't seem to agree with me, but thinking it was now an infection rather than side effects from Humira. Now back on Remicade, had 3 infusions so far and no reactions as yet. Consultant wants me to have a colostomy bag fitted, I've refused and want to try as many options as possible. On Elemental 028 extra diet for 6 weeks.


Dave D
Regular Member


Date Joined Aug 2005
Total Posts : 404
   Posted 5/11/2009 8:56 AM (GMT -7)   
I'm in a similar position, being on Humira now for one month. What I don't understand is that how will it be any better having an ostomy than just having runny stools like I do now.
BTW, I have had my colon removed and have a J-pouch (internal pouch made from part of the small bowel).
From past surgeries, I have had one temp colostomy and two temp ileostomies so have been there and done that.
Dave D
Grandpa Dave is 70.
IBD since 1977
Perforation and resection 1993
Diagnosed as Ulcerative Colitis 1994
Received J-Pouch 1997
Diagnosed as Chron's 2004
Redo, resection, and remove camera capsule 2005
Unsucessfully tried LDN 2007
Contracted Scleritis of the Eye 2008
Four Grandkids
Older than dirt


number 3452
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/11/2009 9:24 AM (GMT -7)   
I've used flaxseed as it is an anti-flammatory to help me with joint pain. It doesn't help over night, but it is also not a steroid. I take it everyday and don't have any pain. It can be taken as a pill (flaxseed oil) or you can grind up the seeds and add them to a drink or food.

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 5/11/2009 12:19 PM (GMT -7)   
When I had my first infliximab after a 3 year break from the last my GI originally wanted me to do a 10 day course of steroids after the infusion to prevent reactions after as I was likely to have antibodies (I say originally as I refused to take them as I get really bad side effects from the steroids, I do have effects after the infusion usually lasting 1-2 weeks but at the moment the effects I get aren't as bad as the effects I get from steroids) if its helped maybe its worth doing a short course after each infusion if you have antibodies?

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:16 PM (GMT -7)
There are a total of 2,732,657 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
333 Guest(s), 14 Registered Member(s) are currently online.  Details
George_, Psilociraptor, babynurz, JaSanne, 81GyGuy, PDL17, dacarte3, Victoria3105, MartiG, Hibee, dbwilco, kcsmith72, Randy Eichner, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer